We are Macmillan. Cancer Support
I just want to tell you about my personal experience of Tamoxifen, after I had been on the drug for three months alongside the 'normal' side effects of severe hot flushes, night sweats , tireness and depression. I started having pins and neddles on both arms and a tightness in my chest, this would last for a few minutes at a time but steadily got worse. As we all do I tried to persevere but I was starting to worry about it , thankfully I had the good sense to stop taking the Tamoxifen , I saw my GP and he said my heart was racing . I made an appointment with my oncologist ( a few weeks wait ) and he very casually stated that in some cases Tamoxifen can bring on heart or potential strokes. As I had already had a stroke 16mths ago before been diagosed with B C I was at a higher risk.
Taking Tamoxifen would have only helped my condition by 5% so I have personally due to my medical background opted not to take the drug . Its been 2 months off and I feel much better my quality of life has vastly improved. So if like me you have a background of Stroke or Heart problems watch out when taking Tamoxifen and listen to your body.
I also would like to say in some cases Tamoxifen is greatly improves the chancing of BC not coming back.
That sounds scary! I've been taking Tamoxifen for four and a half years and Femara before that. I go for my final mammogram and chat with the quack in March and hopefully will get discharged. I am curious as to how I will feel when I stop taking Tamoxifen.
I've been on it about a year now. I did suffer from headaches, so took a break, they didn't go, so went back on. Eventually they've gone more or less. But now am having real problems with my joints, especially my ankles/heels and knees.
The oncologist has left it to me whether I take it or not (it's only 1% either way), and sent me for an x-ray which has showed lots of arthritic stuff going on. I'm not sure if it was there before or the Tamoxifen has aggravated it. So off to the GP soon and will ask - if it's T, I'm coming off. It just wouldn't be worth it for me.
But I do accept that for many it can make a real difference.
My joints were terrible on Tamoxifen, I have been taking Glucosamine Sulphate 2kc1 1000mg and Turmeric 10,000mg and I have found quite an improvement. I get mine online from Nature's Best they provide a fast delivery and they use more active ingredients than other places available and good prices too.
I've been on Tamoxifen since Dec 2nd and it's all been fine so far apart from feeling hot every now and then - do the side effects get worse the longer you take it? How do you know the percentage benefit in taking it - I wasn't told but I did find out that I was 6/8 estrogen positive which is quite high.
Some side effects get worse and then get better, some just gradually get worse.
I did have flushes at first, but they've more or less worn off now. I did find taking them at night helped a bit but then started to forget them so now I take them in the morning with my regular meds.
has anyone else had heel/ankle pain?
I have a question for those of you that have or are experiencing Tamoxifen. I've been on it since last July when I finished chemo and haven't had a period since last April until this week and its been awful to say the least, not at all like before extremely heavy and I felt very drained.
Is this normal?, as I wasn't expecting to get any periods whilst on Tamoxifen as was under the impression your body thinks its having a menopause even though you are still producing eggs...I know its used as a fertility drug also.
I probably did the wrong thing and went on the internet looking for answers and discovered others that experienced the same thing and how some had to have hormone injections to stop their periods totally or ultrasounds and examinations to check they didn't have uterine cancer!
I'm going to call my breast nurse tomorrow to discuss, but was just interested to hear your opinions/advice on here.
It may help you all to discuss this with the wonderful nurses here on this site. They operate Monday to Friday 9am to 8pm on freephone number 0808 808 0000.
Thank you for your reply :) Sounds like you have a better Onc than me as I wasn't told anything like that!, thank God for the internet sometimes. I keep thinking the same as you, the positives must far out way the negatives, but 'marvellous' that we are trying to keep one type of cancer at bay but maybe putting ourselves at risk of another!.
I will definitely be calling my BCN tomorrow, keep you posted.
Best wishes xx
If you have any questions about Macmillan we would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2014
what are these?